Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 92, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 3, 2004, 8:15 PM CDT for Dane County, Jefferson County, Wisconsin. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2004, 8:15 PM CDT (01:15 UTC)
- Expired
- Aug 3, 2004, 9:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Dane County, WI, Jefferson County, WI
The radar
The Milwaukee radar (KMKX), 37 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2018 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 040115
SVRMKX
WIC025-055-040215-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
814 PM CDT TUE AUG 3 2004
THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN
JEFFERSON COUNTY IN SOUTHEAST WISCONSIN
* UNTIL 915 PM CDT
* AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SUN PRAIRIE TO STOUGHTON...AND MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WATERTOWN...WATERLOO...PALMYRA...MARSHALL...LAKE RIPLEY...LAKE
MILLS...JOHNSON CREEK...JEFFERSON...FORT ATKINSON...DEERFIELD...
COTTAGE GROVE AND CAMBRIDGE.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4288 8925 4290 8924 4319 8924 4319 8854
4288 8854
$$
REM/DRHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:39 PM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, Aug 3, 2:39 PM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 239 PM CDT TUE AUG 3 2004 .DISCUSSION...FORECAST FOCUS ON THUNDERSTORMS THROUGH WEDNESDAY. PROFILER NETWORK SHOWS THAT MID LEVEL INFLOW INTO CENTRAL WI HAS HELPED TO PRODUCE BANDS OF SHOWERS OVER CENTRAL AND SOUTHERN WI TODAY. SOUTHWEST TO WEST WINDS AT H700 WITH NORTHWEST WINDS AT H500 HAVE COMBINED TO PRODUCE CONFIGURATION SEEN ON AREA RADARS. RUC AND SATELLITE HINT AT H500 VORT MAX MOVING EAST INTO MN ATTM. SMALL BUT TIGHTLY WOUND MCS ACROSS SOUTHERN MN AND NORTHERN IA HAS BEEN MOVING STEADILY EASTWARD THIS MORNING AND AFTERNOON. THIS AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS EXPECTED TO ENTER SOUTHERN WI THIS EVENING. CONFIDENCE IN REMAINDER OF FORECAST IS LOW BUT HERE IS REASONING: MODELS ARE SUFFERING FROM CONVECTIVE FEEDBACK AND DEVELOP AN UNREALISTICALLY DEEP LOW OVERNIGHT AND INTO WEDNESDAY...ALL OF WHICH PRODUCES A LARGE PRECIPITATION SHIELD OF HEAVY RAINFALL. ALTHOUGH IT SEEMS THAT RAINFALL IS LIKELY LATE TONIGHT INTO WEDNESDAY BUT HAVE PULLED BACK FROM MODEL QPF...WHICH RESULTS MAY STILL BE TOO HIGH. LATER RUNS WILL HOPEFULLY RESOLVE THIS ISSUE. HAVE OPTED TO USE MESOETA WINDS FOR FORECAST BUT HAD TO TRIM WIND SPEEDS DUE TO THE TOO DEEP SURFACE LOW TO OUR SOUTH. TEMPERATURES ALSO SUFFER FROM THE STRONG NORTHEAST FLOW AND HAVE TENDED TO BRING UP DAYTIME AND NIGHTTIME TEMPERATURES. STILL LOOKING FOR DRY WEATHER FROM WEDNESDAY NIGHT THROUGH THE WEEKEND. && .MKX...WATCHES/WARNINGS/ADVISORIES...NONE
Hazardous weather outlook, Aug 3, 5:00 AM CDT, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 500 AM CDT TUE AUG 3 2004 WIZ046-047-051-052-056>060-062>072-041000- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 500 AM CDT TUE AUG 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT...MAINLY WEST OF A LINE FROM WISCONSIN DELLS THROUGH JEFFERSON TO LAKE GENEVA. DAMAGING THUNDERSTORM WINDS AND LARGE HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY. BUT AT THIS TIME THEY ARE NOT EXPECTED TO BE SEVERE. THE NEXT CHANCE OF STORMS AFTER THAT IS FORECAST TO HOLD OFF UNTIL MONDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS MAY BE NEEDED THIS AFTERNOON AND EVENING. NJ
In the hours before
Special weather statement, Aug 3, 7:30 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 730 PM CDT TUE AUG 3 2004 WIZ046-047-051-052-056>060-062>072-040130- COLUMBIA WI-DANE WI-DODGE WI-FOND DU LAC WI-GREEN WI-GREEN LAKE WI-IOWA WI-JEFFERSON WI-KENOSHA WI-LAFAYETTE WI-MARQUETTE WI-MILWAUKEE WI-OZAUKEE WI-RACINE WI-ROCK WI-SAUK WI-SHEBOYGAN WI-WALWORTH WI-WASHINGTON WI-WAUKESHA WI- 730 PM CDT TUE AUG 3 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 699 IN EFFECT UNTIL 10 PM CDT... A FEW COUNTIES HAVE BEEN REMOVED FROM THE WATCH...SEE END OF MESSAGE. AT 720 PM...A LINE OF STRONG THUNDERSTORMS STRETCHED FROM NEAR LELAND IN SAUK COUNTY TO BARNEVELD TO NEAR DARLINGTON IN LAFAYETTE COUNTY...HEADING EAST AT 40 MPH. BY 820 PM...THE LINE SHOULD STRETCH FROM NEAR DANVILLE IN SOUTHWEST DODGE COUNTY...TO NEAR JEFFERSON AND JANESVILLE. IF THE LINE HOLDS TOGETHER AND CONTINUES TO MOVE AT THIS PACE...IT SHOULD REACH THE MILWAUKEE METRO AREA BY 920 PM. THIS LINE HAS A HISTORY OF PRODUCING WINDS IN EXCESS OF 60 MPH. RESIDENTS IN THE PATH OF THIS LINE SHOULD SEEK SHELTOR IMMEDIATELY. OTHER THUNDERSTORMS WERE LOCATED AHEAD OF THIS LINE ACROSS EASTERN DANE...JEFFERSON AND WAUKESHA COUNTIES. THESE STORMS ARE NOT SEVERE BUT ARE PRODUCING TORRENTIAL RAINFALL. HEAVY RAIN HAS CAUSED SOME FLOODING OF LOW LYING AREAS. MOTORISTS TRAVELING ACROSS THE AREA SHOULD BE ALERT FOR STANDING OR FLOWING WATER OVER ROADS...ESPECIALLY AS DARKNESS SETTLES IN. MARQUETTE...GREEN LAKE...FOND DU LAC AND SHEBOYGAN HAVE BEEN CLEARED FROM THE THE WATCH AREA. DAVIS
Local storm report, Aug 3, 7:46 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
746 PM CDT TUE AUG 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST 3 SE CROSS PLAINS 43.08N 89.60W
08/03/2004 50 MPH DANE WI AMATEUR RADIO
&&
DAVIS/KONOPLocal storm report, Aug 3, 7:55 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
755 PM CDT TUE AUG 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0738 PM TSTM WND GST VERONA 42.99N 89.54W
08/03/2004 65 MPH DANE WI TRAINED SPOTTER
SEVERAL BRANCHES BLOWN OFF TREES.
&&
KRR/BBSpecial weather statement, Aug 3, 8:00 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 800 PM CDT TUE AUG 3 2004 WIZ046-047-051-052-056>060-062>072-040200- COLUMBIA WI-DANE WI-DODGE WI-FOND DU LAC WI-GREEN WI-GREEN LAKE WI-IOWA WI-JEFFERSON WI-KENOSHA WI-LAFAYETTE WI-MARQUETTE WI-MILWAUKEE WI-OZAUKEE WI-RACINE WI-ROCK WI-SAUK WI-SHEBOYGAN WI-WALWORTH WI-WASHINGTON WI-WAUKESHA WI- 800 PM CDT TUE AUG 3 2004 ...PARTS OF SEVERE THUNDERSTORM WATCH NUMBER 699 CANCELED... SAUK...IOWA...WASHINGTON...OZAUKEE...MARQUETTE...GREEN LAKE...FOND DU LAC AND SHEBOYGAN HAVE BEEN CLEARED FROM THE THE WATCH AREA. COLUMBIA...DODGE...DANE...JEFFERSON...WAUKESHA...MILWAUKEE... LAFAYETTE...GREEN...ROCK...WALWORTH...RACINE AND KENOSHA COUNTIES REMAIN UNDER THE WATCH UNTIL 10 PM CDT. REMAIN ALERT FOR STRONG TO SEVERE THUNDERSTORMS ACROSS THE AREA THE EVENING. DAVIS
Local storm report, Aug 3, 8:04 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
804 PM CDT TUE AUG 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0750 PM FLOOD 5 N WAUKESHA 43.08N 88.24W
08/03/2004 WAUKESHA WI AMATEUR RADIO
WATER OVER CURBS AND MANHOLE COVERS LIFTING OFF THE ROAD
NEAR THE INTERSECTION OF HWY 16 AND CTY HWY T.
0754 PM TSTM WND GST 2 NE MIDDLETON 43.12N 89.48W
08/03/2004 55 MPH DANE WI TRAINED SPOTTER
ESTIMATED GUST OF 50 TO 60 MPH.
&&
KRR/BBLocal storm report, Aug 3, 8:08 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
808 PM CDT TUE AUG 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0801 PM FLOOD 2 S WAUKESHA 42.98N 88.24W
08/03/2004 WAUKESHA WI AMATEUR RADIO
FLOODING REPORTED 2 MILES SOUTH OF WAUKESHA ALONG WITH
PEA SIZED HAIL.
&&
KRR/BBThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:15 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 60 min |
| Aug 3, 7:54 PM CDT | Flash Flood Warning | MKX | Jefferson, Waukesha | 2 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.